MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM
Model Number 01.12.023
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 february 2021: lot 100768: (b)(4) items manufactured and released on 31-may-2010.Expiration date: 2015-04-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2017.Clinical evaluation performed by medacta medical affairs director: 8 years after primary cementless tha the hip is painful and gets revised.The single xray image provided shows extensive radiolucency along the proximal part of the stem, gruen zones 1, 2, 6, 7.The bone quality in the trochanteric region appears very poor.A second projection could have helped decyphering anterior and posterior proximal stem coverage, which is unclear.The report does not mention infection or systemic problems, although the images are also compatible with such a situation.No final conclusion can be drawn on this case.Preliminary investigation performed by medacta hip r&d project manager: looking at the images attached to the complaint is it possible to see that part of the proximal part of the stem is ha coated, meaning that in this area the osteointegration failed.In the other part of the stem body the ha has been completely absorbed by the bone, as expected.There are images also on the explanted cups.There are a lot of scratches on the cup surface and liner maybe created during the revision surgery.It is not possible to determine the root cause of the loosening.
 
Event or Problem Description
Stem revised 8 years after primary due to aseptic loosening.Primary surgery was in 2013, exact date is unknown.Also ceramic liner, ceramic head and cup have been revised (ref and lots unknown).

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11377941
Report Number3005180920-2021-00149
Device Sequence Number3631069
Product Code JDI
UDI-Device Identifier07630030802041
UDI-Public07630030802041
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Model Number01.12.023
Device Catalogue Number01.12.023
Device Lot Number100768
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;